Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Flu due to dust allergy. Taking myteka, drowsiness, lethargy. Side effects of medication?

hello doctor, im 19 years old my weight is 33 kg and i am 4 10 in height. i was prescribed myteka 10 mg by a doctor because of a prolong flu probably because of an allergic reaction due to dust. i want to what myteka is prescribed for and what are the possible side effects . because i feel really drowsy and it because of the medicine or due to something else...thankyou
Asked On : Thu, 17 Jan 2013
Answers:  1 Views:  287
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Dec 2012
Hello Rehmawaqar,

Thanks for posting.
Myteka ( generic name montelukast) is primarily indicated for asthma (when corticosteroids or beta andregenic receptor medications are not effective) but could be used in situations of allergies (like in your case).
Montelukast produces potentially life-threatening effects which include Angioedema. which are responsible for the discontinuation of Montelukast therapy. The symptomatic adverse reactions/side effects produced by Montelukast are more or less tolerable and if they become severe, they can be treated symptomatically, these include Headache, Drowsiness, Restlessness, Abdominal pain, Agitation, Oedema, Allergy anaphylaxis. For your drowsiness since the cause is the medication (if severe) you will have to stop and change to another antihistaminic drug with less side effects.
So you can pay a visit to your doctor and present the issue.

Hope this helps
Answered: Fri, 18 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor